Alert archive / Oregon / Gale Warnings in 2021

Gale Warning 16, NWS Portland, OR

March 3, 2021

NWS Portland, OR issued this gale warning at Mar 3, 2021, 3:08 AM PST. It took effect at Mar 4, 2021, 7:00 AM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2021, 3:08 AM PST (11:08 UTC)
In effect from
Mar 4, 2021, 7:00 AM PST
Expired
Mar 5, 2021, 9:00 AM PST
In force
26 hr
Issued by
NWS Portland, OR

The text

As transmitted.

929 
WHUS76 KPQR 031108
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
308 AM PST Wed Mar 3 2021

PZZ270-275-040015-
/O.CAN.KPQR.SC.Y.0033.000000T0000Z-210303T1500Z/
/O.NEW.KPQR.SC.Y.0035.210304T0600Z-210304T1500Z/
/O.UPG.KPQR.GL.A.0009.210304T1500Z-210305T1500Z/
/O.NEW.KPQR.GL.W.0016.210304T1500Z-210305T0500Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
308 AM PST Wed Mar 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
PST THURSDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 9 PM PST THURSDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 16 to 21 feet at 17 seconds 
  expected. For the Small Craft Advisory, south winds 20 to 30 
  kt with gusts up to 40 kt and seas 9 to 14 feet at 18 seconds 
  expected.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Waters from Cascade Head to Florence OR from 
  10 to 60 NM.

* WHEN...Gale Warning, from 7 AM to 9 PM PST Thursday. Small 
  Craft Advisory, from 10 PM this evening to 7 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-040015-
/O.CAN.KPQR.SC.Y.0033.000000T0000Z-210303T1500Z/
/O.UPG.KPQR.GL.A.0009.210304T1800Z-210305T1500Z/
/O.NEW.KPQR.GL.W.0016.210304T2000Z-210305T0500Z/
/O.NEW.KPQR.SC.Y.0035.210304T0700Z-210304T2000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
308 AM PST Wed Mar 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
PST THURSDAY...
...GALE WARNING IN EFFECT FROM NOON TO 9 PM PST THURSDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 40 kt and seas 15 to 20 feet at 17 seconds 
  expected. For the Small Craft Advisory, south winds 15 to 25 
  kt with gusts up to 30 kt and seas 8 to 13 feet at 17 seconds 
  expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...Gale Warning, from noon to 9 PM PST Thursday. Small 
  Craft Advisory, from 11 PM this evening to noon PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-040015-
/O.CON.KPQR.SC.Y.0034.000000T0000Z-210303T1800Z/
/O.NEW.KPQR.SC.Y.0035.210304T0200Z-210304T0600Z/
Columbia River Bar-
308 AM PST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 10 PM PST THIS
EVENING...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Seas 6 to 8 ft through Wednesday night. 

  - FIRST EBB...Strong ebb around 730 AM Wednesday. Seas 10 ft 
    with breakers possible. 

  - SECOND EBB...Around 745 PM Wednesday. Seas 10 ft. 


* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Small Craft Advisory, until 10 AM PST this morning. 
  Small Craft Advisory, from 6 PM to 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
7 follow-up statements
072 
WHUS76 KPQR 032248
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
248 PM PST Wed Mar 3 2021

PZZ270-275-041200-
/O.CON.KPQR.SC.Y.0035.210304T0600Z-210304T1500Z/
/O.EXT.KPQR.GL.W.0016.210304T1500Z-210305T1400Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
248 PM PST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM PST THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 7 AM THURSDAY TO 6 AM PST
FRIDAY...

* WHAT...South winds will increase later tonight, with 20 to 25
  kt. But, winds increasing more Thursday morning, with south
  winds 25 to 35 kt and gusts to 45 kt. Seas running 10 to 13 ft
  Thursday morning, but will build closer to 20 ft Thursday
  afternoon. 

* WHERE...Outer waters from Cape Shoalwater to Florence, from 10
  to 60 nm offshore. 

* WHEN...Small Craft Advisory 10 pm to 7 am Thursday. Gale 
  Warning 7 am Thursday through Thursday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-041200-
/O.CON.KPQR.SC.Y.0035.210304T0700Z-210304T2000Z/
/O.EXT.KPQR.GL.W.0016.210304T2000Z-210305T0800Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
248 PM PST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO NOON PST THURSDAY...
...GALE WARNING NOW IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PST
THURSDAY NIGHT...

* WHAT...South winds will increase later tonight, with 15 to 25
  kt. Winds increasing more during the day on Thursday, with south
  winds 25 to 30 kt and gusts 35 to 40 kt in the afternoon. Seas
  running 8 to 11 ft Thursday morning, then building to 16 to 20 
  ft later Thursday afternoon. 

* WHERE...Outer waters from Cape Shoalwater to Florence, from
  shore to 10 nm offshore. 

* WHEN...Small Craft Advisory 11 pm to noon Thursday. Gale Warning
  noon Thursday through Thursday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-041200-
/O.CON.KPQR.SC.Y.0035.210304T0200Z-210304T0600Z/
/O.NEW.KPQR.SC.Y.0036.210304T1200Z-210305T0600Z/
Columbia River Bar-
248 PM PST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 10 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST
THURSDAY...

* WHAT...Rough bar conditions expected.

 - GENERAL SEAS...Seas 6 to 7 ft Wednesday night, then holding 
  at 8 to 10 ft Thursday morning, and building to 11 to 13 ft 
  Thursday afternoon. 

- FIRST EBB...around 745 pm Wednesday. Seas near 10 ft. 

- SECOND EBB...strong ebb around 815 am Thursday. Seas near 11 ft
  with breakers possible.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Small Craft Advisory, from 6 PM to 10 PM PST this 
  evening. Small Craft Advisory, from 4 AM to 10 PM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft especially
  when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
509 
WHUS76 KPQR 041052
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
252 AM PST Thu Mar 4 2021

PZZ270-275-050000-
/O.CON.KPQR.SC.Y.0035.000000T0000Z-210304T1500Z/
/O.CON.KPQR.GL.W.0016.210304T1500Z-210305T1400Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
252 AM PST Thu Mar 4 2021

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 AM
PST FRIDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 50 kt and seas 18 to 22 feet at 17 seconds expected. 

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Waters from Cascade Head to Florence OR from 
  10 to 60 NM.

* WHEN...Gale Warning, from 7 AM this morning to 6 AM PST 
  Friday. Small Craft Advisory, until 7 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-050000-
/O.CON.KPQR.SC.Y.0035.000000T0000Z-210304T2000Z/
/O.CON.KPQR.GL.W.0016.210304T2000Z-210305T0800Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
252 AM PST Thu Mar 4 2021

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 40 kt and seas 16 to 21 feet at 17 seconds expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...Gale Warning, from noon today to midnight PST tonight. 
 
* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-050000-
/O.CON.KPQR.SC.Y.0036.210304T1200Z-210305T0600Z/
Columbia River Bar-
252 AM PST Thu Mar 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Seas 6 to 7 ft, building to 11 to 13 ft 
    Thursday afternoon, then 15 to 17 ft tonight. 

  - FIRST EBB...strong ebb around 815 am. Seas near 11 ft with 
    breakers possible. 

  - SECOND EBB...ebb around 8 pm tonight. Seas near 15 ft with 
    breakers. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
835 
WHUS76 KPQR 041544
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
744 AM PST Thu Mar 4 2021

PZZ250-255-050445-
/O.CON.KPQR.SC.Y.0035.000000T0000Z-210304T2000Z/
/O.EXT.KPQR.GL.W.0016.210304T2000Z-210305T1400Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
744 AM PST Thu Mar 4 2021

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 6 AM PST 
FRIDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 40 kt and seas 16 to 21 feet at 17 seconds expected. 

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...Gale Warning, from noon today to 6 AM PST Friday. Small 
  Craft Advisory, until noon PST today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ270-275-050445-
/O.CON.KPQR.GL.W.0016.000000T0000Z-210305T1400Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
744 AM PST Thu Mar 4 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 
  18 to 22 feet at 17 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Waters from Cascade Head to Florence OR from 
  10 to 60 NM.

* WHEN...Until 6 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-050445-
/O.CON.KPQR.SC.Y.0036.000000T0000Z-210305T0600Z/
Columbia River Bar-
744 AM PST Thu Mar 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Seas 6 to 7 ft, building to 11 to 13 ft 
    Thursday afternoon, then 15 to 17 ft tonight. 

  - FIRST EBB...strong ebb around 815 am. Seas near 11 ft with 
    breakers possible. 

  - SECOND EBB...ebb around 8 pm tonight. Seas near 15 ft with 
    breakers. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
778 
WHUS76 KPQR 042205
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
205 PM PST Thu Mar 4 2021

PZZ270-275-051115-
/O.EXT.KPQR.GL.W.0016.000000T0000Z-210305T1600Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
205 PM PST Thu Mar 4 2021

...GALE WARNING THROUGH 8 AM FRIDAY...

* WHAT...South winds 25 to 35 kt, with gusts up to 45 kt. Seas 20 
  to 25 feet with dominant period of 16 seconds. Seas and winds 
  will gradually ease Friday. 

* WHERE...Offshore waters from Cape Shoalwater to Florence, from 10 
  to 60 nm offshore. 

* WHEN...Until 8 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-051115-
/O.EXT.KPQR.GL.W.0016.000000T0000Z-210305T1600Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
205 PM PST Thu Mar 4 2021

...GALE WARNING THROUGH 8 AM FRIDAY...

* WHAT...South winds 25 to 30 kt, with gusts up to 40 kt. Seas 16 to 
  20 feet with dominant period around 15 seconds. Seas and winds 
  will gradually ease Friday. 

* WHERE...Nearshore waters from Cape Shoalwater to Florence, from 
  shore out 10 nm. 

* WHEN...Until 8 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-051115-
/O.EXT.KPQR.SC.Y.0036.000000T0000Z-210306T0200Z/
Columbia River Bar-
205 PM PST Thu Mar 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST FRIDAY...

* WHAT...Rough bar conditions expected.

- GENERAL SEAS...Seas 15 to 17 ft through late tonight, then
  gradually subsiding to 13 to 14 ft Fri afternoon. 
 
- FIRST EBB...around 845 pm Thu. Seas near 17 ft with breakers
  likely. 

- SECOND EBB...around 930 am Fri. Seas near 18 ft with 
  breakers. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 6 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
109 
WHUS76 KPQR 050408
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
808 PM PST Thu Mar 4 2021

PZZ270-275-051600-
/O.CON.KPQR.GL.W.0016.000000T0000Z-210305T1600Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
808 PM PST Thu Mar 4 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas
  16 to 20 feet at 16 seconds. Isolated gusts to 50 kt over the
  outer waters from Cascade Head to Florence. 

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Waters from Cascade Head to Florence OR from 
  10 to 60 NM.

* WHEN...Until 8 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-051600-
/O.CON.KPQR.GL.W.0016.000000T0000Z-210305T1600Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
808 PM PST Thu Mar 4 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and
  seas 13 to 18 feet at 17 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...Until 8 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-051715-
/O.CON.KPQR.SC.Y.0036.000000T0000Z-210306T0200Z/
Columbia River Bar-
808 PM PST Thu Mar 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Seas 13 to 15 ft through late tonight, then
    gradually subsiding to 11 to 13 ft Fri afternoon. 

  - FIRST EBB...around 845 pm Thu. Seas near 17 ft with 
    breakers likely. 

  - SECOND EBB...around 930 am Fri. Seas near 16 ft with 
    breakers. 

  - THIRD EBB...around 945 pm Friday. Seas near 14 ft with
    breakers possible. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 6 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
290 
WHUS76 KPQR 051033
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
233 AM PST Fri Mar 5 2021

PZZ270-275-051700-
/O.EXT.KPQR.GL.W.0016.000000T0000Z-210305T1700Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
233 AM PST Fri Mar 5 2021

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas
  17 to 22 feet at 16 seconds. Isolated gusts to 50 kt.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Waters from Cascade Head to Florence OR from 
  10 to 60 NM.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-051700-
/O.EXT.KPQR.GL.W.0016.000000T0000Z-210305T1700Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
233 AM PST Fri Mar 5 2021

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas
  14 to 20 feet at 17 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-060000-
/O.EXT.KPQR.SC.Y.0036.000000T0000Z-210306T2100Z/
Columbia River Bar-
233 AM PST Fri Mar 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST SATURDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Seas 12 to 14 ft Friday morning, gradually
    subsiding to 10 to 12 ft Friday afternoon. 

  - FIRST EBB...Around 930 am Friday. Seas near 16 ft with
    breakers likely.

  - SECOND EBB...Around 1000 pm Friday. Seas near 15 ft with
    breakers possible.

  - THIRD EBB...Around 1030 am Saturday. Seas near 14 ft with
    breakers likely.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 1 PM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
463 
WHUS76 KPQR 051646
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
846 AM PST Fri Mar 5 2021

PZZ270-275-051800-
/O.EXP.KPQR.GL.W.0016.000000T0000Z-210305T1700Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
846 AM PST Fri Mar 5 2021

...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

Gale force wind conditions have eased to 15 to 25 kt with gusts up
to 30 kt this morning. 

$$

PZZ250-255-051800-
/O.EXP.KPQR.GL.W.0016.000000T0000Z-210305T1700Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
846 AM PST Fri Mar 5 2021

...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

Gale force wind conditions have eased to 15 to 25 kt with gusts up
to 30 kt this morning. Possible gusts up to 40 kt in the nearshore
waters. 

$$

PZZ210-060600-
/O.CON.KPQR.SC.Y.0036.000000T0000Z-210306T2100Z/
Columbia River Bar-
846 AM PST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
SATURDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Seas 14 to 17 ft Friday morning, gradually 
    subsiding to 11 to 13 ft Friday afternoon. 

  - FIRST EBB...Around 930 AM Friday. Seas near 19 ft with 
    breakers likely. 

  - SECOND EBB...Around 1000 PM Friday. Seas near 16 ft with 
    breakers possible. 

  - THIRD EBB...Around 1030 AM Saturday. Seas near 14 ft with 
    breakers likely. 

.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 1 PM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Mar 2, 9:03 PM PST, 6 hours 5 minutes earlier.

Area forecast discussion, Mar 2, 9:03 PM PST, 6 hours 5 minutes before
Area Forecast Discussion...UPDATE
National Weather Service Portland OR
903 PM PST Tue Mar 2 2021

Updated aviation and marine discussions

.SYNOPSIS...Mild and mainly dry Spring-like weather will hold through
early Thursday before a series of storm system bringing a return to
valley rain and mountain snow late in the week into the weekend.

&&

.SHORT TERM...Tonight through Friday...What remains of a stalled,
dying front continues to spread out across the northwestern part of
the CWA tonight. Weak surface ridging develops through Wednesday,
which will maintain dry conditions across the CWA along with a
warming trend which will result in high temperatures for inland
valley locations reaching the upper 50s to low 60s, coastal locations
and the Cascades warming into the upper 40s to mid 50s through early
Thursday.

Over the next few days a trough coming from the Aleutian Islands
will slowly progress into the eastern Pacific Ocean and by Thursday
afternoon will start to impact our area. The key features through the
latter part of this week will be the trough and a weak to low end
moderate atmospheric river. The trough and associated front will turn
this atmospheric river flow south to north, rather than the typical
west to east flow. Guidance does have total QPF values of 2 to 3
inches by Friday night for areas along the Coast Range with total QPF
values lowering further east with inland valley locations picking up
between 0.50 and 0.25 inches and the Cascades seeing less than 0.25
inches by Friday night. Given the south to north orientation, the
likelihood of hydrological impacts remain low at this time. However,
areas like the Grays and Nehalem rivers will be closely monitored
given that some areas still have a snow lingering in the upper
elevations. /42

.LONG TERM...Friday night through Monday...Friday night models have
the upper level trough axis over or past the Cascades. The cooler air
behind the front will drop snow levels but the bulk of the
precipitation looks to be done by that time. Saturday shortwave
ridging looks to take place which will lower precipitation chances
but given that there is some uncertainty between the operational
models have chosen to not deviate much from the NBM which keeps a
chance of precipitation across the CWA. As Sunday approaches a colder
low looks to dive down from the Gulf of Alaska towards the Pacific
Northwest, which will bring cooler temperatures, lowering snow levels
with valley rain and mountain snow through Monday. /42

&&

.AVIATION...High pressure will continue over the region tonight
into tomorrow, bringing calm to light and variable winds and
mostly clear skies. This setup will be ideal for areas of fog and
low stratus to develop later tonight, especially after 11Z
Wednesday. It appears fog will be a little more widespread than
last night, with dense fog possible at times. All TAF sites have
the potential for fog tonight into Wednesday morning, but
KHIO/KUAO/KEUG appear to have the best chance. Any fog or low
clouds that develop overnight should last well into Wednesday
morning, and perhaps into early afternoon over the southern
Willamette Valley. Skies should eventually become mostly clear
again once fog and low stratus scatters out between 17-21Z
Wednesday.

For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse

KPDX AND APPROACHES...Nearly calm winds and mostly clear skies
will continue through much of tonight, before chances for fog
and/or low stratus increase after 11z Wednesday. Dense fog is
not expected at the terminal at this time, but cigs around 800
ft are becoming more likely beginning around 12Z Wednesday. -TK

&&

.MARINE...Buoy observations late Tuesday evening showed seas
still hovering around 12-13 ft, which is several feet higher than
what wave guidance has been suggesting. This is due to a
northwest swell that is taking longer than expected to fall below
10 ft. Therefore, the Small Craft Advisory has been extended for
all waters through tonight before dropping off after sunrise when
seas should finally fall below 10 ft. A Small Craft Advisory has
also been extended through 10 am PST Wednesday for the main
channel of the Columbia River Bar, due to seas running higher
than expected and Wednesday's morning strong ebb likely resulting
in seas to 10 ft with breakers possible.

Conditions deteriorate Thursday as a strong but slow moving cold
front approaches. Moderate to high potential for strong
southerly gales, along with seas building back to 17 to 22 ft. A
Gale Watch has been issued for all waters beginning Thursday
morning and continuing through mid Friday morning. Winds and
seas will drop back a bit on Friday afternoon, but unsettled
weather will continue into the coming weekend. -TK/Weagle

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Gale Watch from Thursday morning through Friday morning for
     coastal waters from Cape Shoalwater WA to Florence OR from
     10 to 60 NM.

     Small Craft Advisory until 7 AM PST Wednesday for coastal
     waters from Cape Shoalwater WA to Florence OR out 60 NM.

     Gale Watch from Thursday morning through Friday morning for
     coastal waters from Cape Shoalwater WA to Florence OR out
     10 NM.

     Small Craft Advisory until 10 AM PST Wednesday for Columbia
     River Bar.

&&

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:33 PM PSTGale WatchPQR8 hr
Mar 3, 3:08 AM PSTSmall Craft AdvisoryPQR33 hr
Mar 3, 7:26 AM PSTDense Fog AdvisoryPQR3 hr
Mar 3, 2:48 PM PSTSmall Craft AdvisoryPQR6 days

Nearby

Gale Warnings in Oregon, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.